topicLogo

Asenapine

What is Asenapine?

Asenapine is an atypical antipsychotic drug developed in the treatment of schizophrenia, and acute mania associated with the bipolar sindrome. It can also be used as a mantaining therapy as monotherapy in the treatment of bipolar disorder.

Questions and answers on "Asenapine"

I am taking Saphris 20mg sublingually at night. It is causing mouth ulcers, a known but rare side effect. The drug is a miracle for me and I do not want to stop taking it. Could I swallow a higher dose or break up the tablets, put them in a capsule and take them orally?
Brief Answer:
Try it buccally or supralingually

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Oral absorption of saphris (asenapine) is very less (<2%) and if you take it in capsule or swallow it, it would not absorb in sufficient...
Read Full Thread     Ask a Doctor Now »
I took saphris for about nine months and still have symptoms,sweating muscle pain joint pain stiff body movements odd head movements difficulty swallowing difficulty sleeping weak sweat profusely agitated tired all the time robbed of my life
Brief Answer:
Causes other than Saphris also need consideration.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

What I have understood from your query is that you took Saphris (asenapine) for 9 months and then stopped it but still have symptoms which you feel may be Saphris related. I would...
Read Full Thread     Ask a Doctor Now »
Hi,
I have questions about atypical anti-psychotics and Bipolar 1 Disorder. Lutuda and Saphris are still fairly new. First, three questions: How do each of those two medications compare in terms of 1). tardive dyskenesis risk; and 2). in terms of degree of weight gain, 3). and in terms of treatment resistant diabetes risks? Also, question 4). is Lutuda or Saphris safer or maybe the same in terms of safety as Abilify? And, question 5). is: how well does Lutuda or Saphris work compared to Abilify or Seroquel or Risperdal? Please share your views and your clinical experience about Latuda and about Saphris. Thank you!
Brief Answer:
Abilify is better than others.

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Lutuda contains lurasidone and saphris contains asenapine. Chances of side effects like tardive dyskinesia, weight gain and diabetes mellitus...
Read Full Thread     Ask a Doctor Now »
Currently taking Saphris(5mg daily for 4 days) tapered from .5 for 3 days then up. Also taking cymbalata(30mg) tapered down withing the 3 day period of starting saphris. Also taking Clonazepan (.5mg) usually 1-x daily. Questionable paranoia and irritability since I ve started the Saphris. Don t know how to take it, is it a side effect or just a delusion . I have not felt so irritable as to where i felt a lack of control since starting this and feel it is alarming especially since the medication should prevent psychosis like symptoms...I am concerned.
Hello
Welcome to Health Care Magic

Saphris or asenapine is a newer drug and it is very useful in psychosis and bipolar disorder. Cymbalata is duloxetine and is used in depression, anxiety and fibromyalgia etc.
When ever any drug like duloxetine is started a rebound increase in anxiety occurs...
Read Full Thread     Ask a Doctor Now »
I stutter and it is starting to effect my working environment and I become very shy. I have been told about drugs that can eliminate stutter like Xanax, Celexa, Anaferanil. I have also been told that the drug Risperdal reduces stutter 50% but for low-stress and zyprexa reduces 33% for high stress. I know Pagoclone haven't been pass by the FDA, but I have heard that the next thing besides Pagoclone was Asenapine. Can you help me?pay
Hello friend,
All these drugs are going to do harm and not curative.
I invite you to try an alternate system which can give you genetic and constitutional treatment.
Stuttering or stammering is a constitutional problem.
I am a Homoeopath, I can ensure natural healing for you through Homoeopathy....
Read Full Thread     Ask a Doctor Now »
How quickly will I expect to experience weight gain,and what is the average weight gain. I have been on Saphris for 6 weeks and in the last week was switched to Cipralex and Xanax from Prozac and Clonazapam. From what I have read, both Saphris and Xanax can cause weight gain, I have gained 15 lbs since taking Saphris and feel like I am gaining more each day...It is causing my depression to worsen. What can I do to stop the weight gain, if anything...I have not changed my eating habits and drink at least 10 + glasses of water a day.
Hi,
How much weight you gain can likely be 5 Ibs per fortnight as you already experienced. The side effect of weight gain is individual based. There is no much to do to stop weight gain as much as you are on the drugs; you do not have to restrict food. The best option is for you to contact your...
Read Full Thread     Ask a Doctor Now »
Online Doctor Chat - Asenapine
A Doctor will be with you shortly
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions